DO NOT EVER CRUSH,CHEW PILLS.Thats changing the form and it does NOT change how they affect ur stomach lining or minimize damage.
as for benzos like u asked about some people will put a valium,xanax etc under there tough and basically let it dissolve.I was told a long time ago by a doctor thats ok to do but u should only do that if u need the medicine to kick in quickly like if u r having an anxiety attack.Otherwise just swallow it.As far as pain meds go the crushing,chewing,snorting is simply a way to get the pills to hit u quicker and99%of the time thats so they get high quicker.
Thanks for replying. I have never chewed or crushed my meds. I posted the question because I have tummy problems and a friend told me that chewing them first is easier on the stomach. Well, now I see that this would make no difference. I'll tell my friend she is wrong. Thanks for the prompt reply. I did think it strange she would say that, as it always warns on the leaflet that comes with the me, not to crush or chew. Naturally there's a reason for this.
Thanks again, for clarifying that for me. I'm in the process of weaning off valium, so would not do anything to prolong the weaning, as I want off this horrible drug. I do not like it! I'd rather have my wits about me, thanks. My friend was only trying to help, as she knows I have tummy probs, so told me to try chewing my meds because the saliva breaks them down quicker so that the digestive system doesn't have to work as hard, therefore would be less harsh on my tummy. Once again, I will let her know that it's not a good idea at all, and could be dangerous, by the sound of it. I'm so glad I thought to post this question on this site, before trying what she said. It's saved me from making a terrible mistake! I'm having enough trouble, withdrawing from meds as it is I don't need another problem added to it.
I just would add that a side effect of lots of medication, both prescription and OTC, is stomach problems. Ibuprofen and other NSAIDS can sometimes cause bleeding. I had a lot of trouble with my stomach from different medications. I take high doses of ibuprofen and my doctor had me take Prilosec, which actually protects your stomach.
Thanks marycarmel, for your input. I can't take ibuprofen or NSAIDS for that reason. I'll ask about the prilosec you mentioned, but I'll still keep weaning of the meds I'm on as I've turned to alternative healing & Chinese herbal medicine now, which has helped my tummy greatly. I can eat properly again, after 5 months of living on bone-marrow broth, pureed veggies, vit/min supps, bananas & protein powder mixed with water, herb teas and herbal remedies. Also had a bowel op 2 weeks ago and am greatly improved with minimal tummy pains now. Hope you're getting relief from pain or from what the reason is for you having to take ibuprofen and the other 2 you mentioned.